Alert archive / Missouri / Freeze Warnings in 2017
Freeze Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this freeze warning at Mar 9, 2017, 3:35 PM CST for 29 counties in Missouri; 17 counties in Illinois. It took effect at Mar 10, 2017, 6:00 PM CST. It was in force for 42 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 9, 2017, 3:35 PM CST (21:35 UTC)
- In effect from
- Mar 10, 2017, 6:00 PM CST
- Expired
- Mar 12, 2017, 1:00 PM CDT
- In force
- 42 hr
- Issued by
- NWS St. Louis, MO
All 46 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 10:00 AM CST | SNOW 1 | 3 Ne Columbia, MO | TOTAL THUS FAR |
| Mar 11, 10:00 AM CST | SNOW 1.5 | 2 Ne Hematite, MO | TOTAL THUS FAR |
| Mar 11, 11:00 AM CST | SNOW 1.5 | 2 Sw Fenton, MO | TOTAL THUS FAR |
| Mar 11, 12:09 PM CST | SNOW 0.7 | Union, MO | TOTAL THUS FAR |
| Mar 11, 12:12 PM CST | SNOW 0.6 | Weldon Spring, MO | TOTAL THUS FAR |
| Mar 11, 12:15 PM CST | SNOW 0.4 | 1 Ssw Hazelwood, MO | TOTAL THUS FAR |
| Mar 11, 12:24 PM CST | SNOW 1 | Sunset Hills, MO | TOTAL THUS FAR |
| Mar 11, 12:35 PM CST | SNOW 1.2 | 1 W Kimmswick, MO | LOCATION IS IMPERIAL. TOTAL THUS FAR |
| Mar 11, 1:19 PM CST | SNOW 1.7 | Eureka, MO | |
| Mar 11, 1:30 PM CST | SNOW 0.7 | 5 Se Red Bud, IL | |
| Mar 11, 1:33 PM CST | SNOW 1 | Des Peres, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2394 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 448 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459 WWUS73 KLSX 092135 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 335 PM CST Thu Mar 9 2017 ILZ064-065-069-070-074-079-100>102-MOZ041-047>051-059>065-072>075- 084-085-099-100945- /O.NEW.KLSX.FZ.W.0001.170311T0000Z-170312T1800Z/ Bond IL-Boone MO-Callaway MO-Clinton IL-Cole MO-Crawford MO- Fayette IL-Franklin MO-Gasconade MO-Iron MO-Jefferson MO- Madison IL-Madison MO-Marion IL-Moniteau MO-Monroe IL- Montgomery MO-Osage MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO- Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington IL- Washington MO- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Jefferson City, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 335 PM CST Thu Mar 9 2017 ...FREEZE WARNING IN EFFECT FROM 6 PM CST FRIDAY TO 1 PM CDT SUNDAY... The National Weather Service in Saint Louis has issued a Freeze Warning, which is in effect from 6 PM CST Friday to 1 PM CDT Sunday. * TIMING...Temperatures will drop below freezing Friday evening and continue to drop into the mid 20s late Friday night and early Saturday morning. Highs on Saturday will only be around freezing with lows Saturday night and Sunday morning in the upper teens to near twenty degrees. * TEMPERATURES...Coldest readings upper teens to low twenties Sunday morning. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Gosselin
4 follow-up statements
948 WWUS73 KLSX 102145 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 345 PM CST Fri Mar 10 2017 ILZ064-065-069-070-074-079-100>102-MOZ041-047>051-059>065-072>075- 084-085-099-110945- /O.CON.KLSX.FZ.W.0001.170311T0000Z-170312T1800Z/ Bond IL-Boone MO-Callaway MO-Clinton IL-Cole MO-Crawford MO- Fayette IL-Franklin MO-Gasconade MO-Iron MO-Jefferson MO- Madison IL-Madison MO-Marion IL-Moniteau MO-Monroe IL- Montgomery MO-Osage MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO- Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington IL- Washington MO- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Jefferson City, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 345 PM CST Fri Mar 10 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... * TIMING...Temperatures will drop below freezing this evening and continue to drop into the mid 20s by Saturday morning. Highs on Saturday will only rise to around freezing with lows dropping to near twenty degrees by Sunday morning. * TEMPERATURES...Low to mid 20s by Saturday morning and as low as the upper teens by Sunday morning. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Miller
639 WWUS73 KLSX 111009 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 409 AM CST Sat Mar 11 2017 ILZ064-065-069-070-074-079-100>102-MOZ041-047>051-059>065-072>075- 084-085-099-112200- /O.CON.KLSX.FZ.W.0001.000000T0000Z-170312T1800Z/ Bond IL-Boone MO-Callaway MO-Clinton IL-Cole MO-Crawford MO- Fayette IL-Franklin MO-Gasconade MO-Iron MO-Jefferson MO- Madison IL-Madison MO-Marion IL-Moniteau MO-Monroe IL- Montgomery MO-Osage MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO- Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington IL- Washington MO- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Jefferson City, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 409 AM CST Sat Mar 11 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... * TIMING...Temperatures have dropped below freezing across much of the region this morning and will continue to fall through the early morning hours. Highs on Saturday will only rise to around the freezing mark with lows dropping to into the upper teens again tonight. * TEMPERATURES...In the lower 20s and upper teens are expected Sunday morning. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Tilly
521 WWUS73 KLSX 112142 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 342 PM CST Sat Mar 11 2017 ILZ058>060-095>099-MOZ018-019-026-027-034>036-042-052-121800- /O.EXA.KLSX.FZ.W.0001.000000T0000Z-170312T1800Z/ Adams IL-Audrain MO-Brown IL-Calhoun IL-Greene IL-Jersey IL- Knox MO-Lewis MO-Lincoln MO-Macoupin IL-Marion MO-Monroe MO- Montgomery IL-Pike IL-Pike MO-Ralls MO-Shelby MO- Including the cities of Bowling Green, Hannibal, Litchfield, Mexico, Mount Sterling, Pittsfield, and Quincy 342 PM CST Sat Mar 11 2017 ...FREEZE WARNING IN EFFECT UNTIL 1 PM CDT SUNDAY... The National Weather Service in Saint Louis has issued a Freeze Warning, which is in effect until 1 PM CDT Sunday. * TIMING...Sub freezing temperatures are expected tonight into Sunday morning for a prolonged period of 12 hours or greater. * TEMPERATURES...The early morning lows on Sunday will be in the 15 to 20 degree range. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ILZ064-065-069-070-074-079-100>102-MOZ041-047>051-059>065-072>075- 084-085-099-121800- /O.CON.KLSX.FZ.W.0001.000000T0000Z-170312T1800Z/ Bond IL-Boone MO-Callaway MO-Clinton IL-Cole MO-Crawford MO- Fayette IL-Franklin MO-Gasconade MO-Iron MO-Jefferson MO- Madison IL-Madison MO-Marion IL-Moniteau MO-Monroe IL- Montgomery MO-Osage MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO- Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington IL- Washington MO- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Jefferson City, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 342 PM CST Sat Mar 11 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... * TIMING...Sub freezing temperatures are expected tonight into Sunday morning for a prolonged period of 12 hours or greater. * TEMPERATURES...The early morning lows on Sunday will be in the upper teens to lower 20s. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Glass
369 WWUS73 KLSX 121753 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 1253 PM CDT Sun Mar 12 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121900- /O.EXP.KLSX.FZ.W.0001.000000T0000Z-170312T1800Z/ Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL- Callaway MO-Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO- Gasconade MO-Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO- Lewis MO-Lincoln MO-Macoupin IL-Madison IL-Madison MO-Marion IL- Marion MO-Moniteau MO-Monroe IL-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO- Warren MO-Washington IL-Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, Quincy, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 1253 PM CDT Sun Mar 12 2017 ...FREEZE WARNING WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... Temperatures have warmed above freezing across the entire region and thus the freeze warning has been allowed to expire. $$ Glass
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Mar 9, 11:57 AM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Mar 9, 11:57 AM CST, 3 hours 38 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1157 AM CST Thu Mar 9 2017 .SHORT TERM... (Through Late Tonight) Issued at 406 AM CST Thu Mar 9 2017 A surface frontal boundary existed over northern MO and central IL early this morning and has been nearly stationary for several hours. The column was much too dry and surface dewpoints too low for pcpn to have any real chance of forming. In fact, skies were nearly clear across the region. Despite the clear skies in early March, temperatures have only dropped into the 40s for areas south of the front, and have slipped into the 30s for areas to the north of the front. The cold front is expected to remain nearly stationary across northern MO and central IL until about 21z today when it will then begin to drop southward, and expected to exit the southern CWA by late this evening. In the meantime, surface dewpoints will creep upward into the 40s with 50s over the far southern CWA. The resultant moisture convergence from the cold front as it drops thru should result in widely scattered TSRA possible late this afternoon for most areas near and south of I-70. The richer moisture and instability that is anticipated to exist over the far southern CWA heading into early evening should result in better coverage of TSRA as well as a threat for severe storms in what also will be a high 0-6km shear environment with damaging winds as the primary threat. The delayed southward push of the cold front should allow areas to the south to warm up very well today in what will be a deep mixing setup. MET MOS temps were preferred, with max temps in the mid 70s for most areas near and south of I-70, a gradient to the north in the frontal zone, and max temps tapering to the 50s for northern MO and central IL. A cool night is on tap tonight with clearing skies and the leading edge of a much colder airmass building in with min temps in the upper 20s and lower 30s. TES .LONG TERM... (Friday through Wednesday) Issued at 406 AM CST Thu Mar 9 2017 Colder temperatures on Friday with northwest upper level flow and as a surface ridge builds into our area from the northern Plains. Highs on Friday will be about 10 degrees below normal. Snow will spread east-southeastward into portions of northeast and central MO, north and west of STL late Friday night then into the rest of the forecast area Saturday morning as low-mid level warm air advection increases ahead of an approaching upper level trough. Upper level divergence will also increase over our area ahead of the upper level trough and in the right entrance region of an upper level jet streak over the OH Valley region. The precipitation should shift south of the forecast area by Saturday evening. The highest QPF will likely occur across central and southeast MO where the best isentropic lift and low level moisture/mixing ratios will exist. The models continue to trend colder and it appears that the precipitation type will favor snow, although there may be rain or sleet mixing in with the snow across southeast MO and southwest IL. Warm ground/surface temperatures along with highs on Saturday at or just above the freezing mark across parts of central and southeast MO and southwest IL may limit snow accumulation on Saturday. It still appears that snow accumulations of 1 to 3 inches will be typical. Very cold low temperatures can be expected Saturday night, particularly where the highest snow accumulations are with lows of 10 to 15 degrees below normal. A northwest flow shortwave and associated surface low will bring another round of precipitation to our area Sunday night and Monday. The GFS model is colder and further southwest with the track of the surface low and would bring the most snow accumulation to central and southeast MO, while the ECMWF model solution is warmer and further northeast with the track of the surface low and would bring most of the snow to northeast MO and west central IL. For now will lean toward the ECMWF model solution with the potential of 1 to 2 inches of snow across northeast MO and west central IL with lesser amounts further south. The cold weather pattern will continue through at least Tuesday night with a deep upper level trough centered over the Great Lakes region and another strong surface ridge building southward into our area from the northern Plains. GKS && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1145 AM CST Thu Mar 9 2017 This is mainly a VFR fcst. A strong Arctic cold front has been hung up across nthrn MO and cntrl IL last night and this mrng. It should start mvng S again later this aftn. This bndry will interact with moisture to produce scttrd TSTMS along and S of I-70 with the best coverage well S of the terminals late this aftn thru early evng across the Ozarks. There will be IFR conditions assoc with the strongest cells but not confident that any of these will directly impact any terminal. Some of these storms could produce gusty winds and hail. Any storms should be out of the local area by mid-evng. A gusty ntrhly breeze will dvlp overnight behind the front with VFR conditions persisting thru the remainder of the fcst. SPECIFICS FOR KSTL: VFR conditions this aftn with the possibility of convection edging the terminal later this aftn. Not confident that any individual cells will directly affect the terminal. Gusty nthrly winds dvlp overnight behind FROPA with VFR conditions persisting thru the remainder of the fcst. 2% && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 9, 5:02 AM CST, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 502 AM CST Thu Mar 9 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101115- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 502 AM CST Thu Mar 9 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Severe thunderstorms are possible late this afternoon and early this evening across southeast Missouri with the primary threat being damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heightened fire danger is likely Friday afternoon for portions of northeast Missouri and west-central Illinois. Snow is likely across the area late Friday night and Saturday. Snow is also likely late Sunday night and Monday morning across much of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into this evening. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 5:19 PM CST | Severe Thunderstorm Warning | LSX | Reynolds | 41 min |
Nearby
Freeze Warnings in Missouri, 2017Freeze Warnings in Illinois, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.